| Model Number |
7210752 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during the set up before the surgery , three(3) meniscus mender sets the suture loop handle was broken before it was used.No patient injuries or delay reported.Smith and nephew back-up device was available to complete the surgery.
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that the meniscus mender set was returned with only one of the suture retrievers, the hub has fractured away from the shaft and snare and all items appear to be unused.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that a certificate of conformance of material and processing specifications must be provided.Weld strength requirements are specified.A review of the device drawings found a stress relief collar is now attached at the connection between the shaft and the hub of the suture capture loop.This design change was implemented as a result of a corrective action initiated to address the reported issue.The root cause was associated with device design.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A corrective action for this failure mode is in place.
Event or Problem Description
It was reported that during set up before the surgery, the suture loop handle of the meniscus mender set was broken before it was used.No patient injuries or surgical delay reported.Smith and nephew back-up device was available to complete the surgery.